January  2021, 41(1): 329-357. doi: 10.3934/dcds.2020365

On $ \epsilon $-escaping trajectories in homogeneous spaces

Pennsylvania State University, State College, PA 16802, USA

Received  January 2020 Revised  August 2020 Published  January 2021 Early access  October 2020

Fund Project: F.R.H. was supported by NSF grant DMS-1900778.Z.W. was supported by NSF grant DMS-1753042

Let $ G/\Gamma $ be a finite volume homogeneous space of a semisimple Lie group $ G $, and $ \{\exp(tD)\} $ be a one-parameter $ \operatorname{Ad} $-diagonalizable subgroup inside a simple Lie subgroup $ G_0 $ of $ G $. Denote by $ Z_{\epsilon,D} $ the set of points $ x\in G/\Gamma $ whose $ \{\exp(tD)\} $-trajectory has an escape for at least an $ \epsilon $-portion of mass along some subsequence. We prove that the Hausdorff codimension of $ Z_{\epsilon,D} $ is at least $ c\epsilon $, where $ c $ depends only on $ G $, $ G_0 $ and $ \Gamma $.

Citation: Federico Rodriguez Hertz, Zhiren Wang. On $ \epsilon $-escaping trajectories in homogeneous spaces. Discrete & Continuous Dynamical Systems, 2021, 41 (1) : 329-357. doi: 10.3934/dcds.2020365
References:
[1]

Y. Benoist and J.-F. Quint, Random walks on finite volume homogeneous spaces, Invent. Math., 187 (2012), 37-59.  doi: 10.1007/s00222-011-0328-5.  Google Scholar

[2]

Y. Cheung, Hausdorff dimension of the set of singular pairs, Ann. of Math. (2), 173 (2011), 127-167.  doi: 10.4007/annals.2011.173.1.4.  Google Scholar

[3]

Y. Cheung and N. Chevallier, Hausdorff dimension of singular vectors, Duke Math. J., 165 (2016), 2273-2329.  doi: 10.1215/00127094-3477021.  Google Scholar

[4]

S. G. Dani, Divergent trajectories of flows on homogeneous spaces and Diophantine approximation, J. Reine Angew. Math., 359 (1985), 55-89.  doi: 10.1515/crll.1985.359.55.  Google Scholar

[5]

S. G. Dani and G. A. Margulis, Limit distributions of orbits of unipotent flows and values of quadratic forms, I. M. Gel'fand Seminar, Adv. Soviet Math., Amer. Math. Soc., Providence, RI. 16 (1993), 91-137.  Google Scholar

[6]

T. DasL. FishmanD. Simmons and M. Urbański, A variational principle in the parametric geometry of numbers, with applications to metric Diophantine approximation, C. R. Math. Acad. Sci. Paris, 355 (2017), 835-846.  doi: 10.1016/j.crma.2017.07.007.  Google Scholar

[7]

T. Das, F. Fishman, D. Simmons and M. Urbański, A variational principle in the parametric geometry of numbers, arXiv: 1901.06602, 2019. Google Scholar

[8]

A. Eskin and G. Margulis, Recurrence properties of random walks on finite volume homogeneous manifolds, Random walks and geometry, Walter de Gruyter, Berlin, (2004), 431-444. doi: 10.1016/s0169-5983(04)00042-5.  Google Scholar

[9]

A. EskinG. Margulis and S. Mozes, Upper bounds and asymptotics in a quantitative version of the Oppenheim conjecture, Ann. of Math. (2), 147 (1998), 93-141.  doi: 10.2307/120984.  Google Scholar

[10]

H. Garland and M. S. Raghunathan, Fundamental domains for lattices in ($ \mathbb{R}$-)rank $1$ semisimple Lie groups, Ann. of Math. (2), 92 (1970), 279-326.  doi: 10.2307/1970838.  Google Scholar

[11]

S. Kadyrov, Entropy and escape of mass for Hilbert modular spaces, J. Lie Theory, 22 (2012), 701-722.   Google Scholar

[12]

S. KadyrovD. KleinbockE. Lindenstrauss and G. A. Margulis, Singular systems of linear forms and non-escape of mass in the space of lattices, J. Anal. Math., 133 (2017), 253-277.  doi: 10.1007/s11854-017-0033-4.  Google Scholar

[13]

O. Khalil, Bounded and divergent trajectories and expanding curves on homogeneous spaces, Trans. Amer. Math. Soc., 373 (2020), 7473-7525.  doi: 10.1090/tran/8161.  Google Scholar

[14]

D. Kleinbock, An extension of quantitative nondivergence and applications to Diophantine exponents, Trans. Amer. Math. Soc., 360 (2008), 6497-6523.  doi: 10.1090/S0002-9947-08-04592-3.  Google Scholar

[15]

D. Y. Kleinbock and G. A. Margulis, Bounded orbits of nonquasiunipotent flows on homogeneous spaces, Sinaǐ 's Moscow Seminar on Dynamical Systems, Amer. Math. Soc. Transl. Ser. 2, Amer. Math. Soc., Providence, RI, 171 (1996), 141-172. doi: 10.1090/trans2/171/11.  Google Scholar

[16]

D. Y. Kleinbock and G. A. Margulis, Flows on homogeneous spaces and Diophantine approximation on manifolds, Ann. of Math. (2), 148 (1998), 339-360.  doi: 10.2307/120997.  Google Scholar

[17]

F. M. Malyšhev, Decompositions of nilpotent Lie algebras, Mat. Zametki, 23 (1978), 27-30.   Google Scholar

[18]

G. A. Margulis, Discrete Subgroups of Semisimple Lie Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 17, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-3-642-51445-6.  Google Scholar

show all references

References:
[1]

Y. Benoist and J.-F. Quint, Random walks on finite volume homogeneous spaces, Invent. Math., 187 (2012), 37-59.  doi: 10.1007/s00222-011-0328-5.  Google Scholar

[2]

Y. Cheung, Hausdorff dimension of the set of singular pairs, Ann. of Math. (2), 173 (2011), 127-167.  doi: 10.4007/annals.2011.173.1.4.  Google Scholar

[3]

Y. Cheung and N. Chevallier, Hausdorff dimension of singular vectors, Duke Math. J., 165 (2016), 2273-2329.  doi: 10.1215/00127094-3477021.  Google Scholar

[4]

S. G. Dani, Divergent trajectories of flows on homogeneous spaces and Diophantine approximation, J. Reine Angew. Math., 359 (1985), 55-89.  doi: 10.1515/crll.1985.359.55.  Google Scholar

[5]

S. G. Dani and G. A. Margulis, Limit distributions of orbits of unipotent flows and values of quadratic forms, I. M. Gel'fand Seminar, Adv. Soviet Math., Amer. Math. Soc., Providence, RI. 16 (1993), 91-137.  Google Scholar

[6]

T. DasL. FishmanD. Simmons and M. Urbański, A variational principle in the parametric geometry of numbers, with applications to metric Diophantine approximation, C. R. Math. Acad. Sci. Paris, 355 (2017), 835-846.  doi: 10.1016/j.crma.2017.07.007.  Google Scholar

[7]

T. Das, F. Fishman, D. Simmons and M. Urbański, A variational principle in the parametric geometry of numbers, arXiv: 1901.06602, 2019. Google Scholar

[8]

A. Eskin and G. Margulis, Recurrence properties of random walks on finite volume homogeneous manifolds, Random walks and geometry, Walter de Gruyter, Berlin, (2004), 431-444. doi: 10.1016/s0169-5983(04)00042-5.  Google Scholar

[9]

A. EskinG. Margulis and S. Mozes, Upper bounds and asymptotics in a quantitative version of the Oppenheim conjecture, Ann. of Math. (2), 147 (1998), 93-141.  doi: 10.2307/120984.  Google Scholar

[10]

H. Garland and M. S. Raghunathan, Fundamental domains for lattices in ($ \mathbb{R}$-)rank $1$ semisimple Lie groups, Ann. of Math. (2), 92 (1970), 279-326.  doi: 10.2307/1970838.  Google Scholar

[11]

S. Kadyrov, Entropy and escape of mass for Hilbert modular spaces, J. Lie Theory, 22 (2012), 701-722.   Google Scholar

[12]

S. KadyrovD. KleinbockE. Lindenstrauss and G. A. Margulis, Singular systems of linear forms and non-escape of mass in the space of lattices, J. Anal. Math., 133 (2017), 253-277.  doi: 10.1007/s11854-017-0033-4.  Google Scholar

[13]

O. Khalil, Bounded and divergent trajectories and expanding curves on homogeneous spaces, Trans. Amer. Math. Soc., 373 (2020), 7473-7525.  doi: 10.1090/tran/8161.  Google Scholar

[14]

D. Kleinbock, An extension of quantitative nondivergence and applications to Diophantine exponents, Trans. Amer. Math. Soc., 360 (2008), 6497-6523.  doi: 10.1090/S0002-9947-08-04592-3.  Google Scholar

[15]

D. Y. Kleinbock and G. A. Margulis, Bounded orbits of nonquasiunipotent flows on homogeneous spaces, Sinaǐ 's Moscow Seminar on Dynamical Systems, Amer. Math. Soc. Transl. Ser. 2, Amer. Math. Soc., Providence, RI, 171 (1996), 141-172. doi: 10.1090/trans2/171/11.  Google Scholar

[16]

D. Y. Kleinbock and G. A. Margulis, Flows on homogeneous spaces and Diophantine approximation on manifolds, Ann. of Math. (2), 148 (1998), 339-360.  doi: 10.2307/120997.  Google Scholar

[17]

F. M. Malyšhev, Decompositions of nilpotent Lie algebras, Mat. Zametki, 23 (1978), 27-30.   Google Scholar

[18]

G. A. Margulis, Discrete Subgroups of Semisimple Lie Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 17, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-3-642-51445-6.  Google Scholar

[1]

Alexander Gorodnik, Frédéric Paulin. Counting orbits of integral points in families of affine homogeneous varieties and diagonal flows. Journal of Modern Dynamics, 2014, 8 (1) : 25-59. doi: 10.3934/jmd.2014.8.25

[2]

Shmuel Friedland, Gunter Ochs. Hausdorff dimension, strong hyperbolicity and complex dynamics. Discrete & Continuous Dynamical Systems, 1998, 4 (3) : 405-430. doi: 10.3934/dcds.1998.4.405

[3]

Daniel Guan. Classification of compact complex homogeneous spaces with invariant volumes. Electronic Research Announcements, 1997, 3: 90-92.

[4]

Danijela Damjanovic, James Tanis, Zhenqi Jenny Wang. On globally hypoelliptic abelian actions and their existence on homogeneous spaces. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6747-6766. doi: 10.3934/dcds.2020164

[5]

Daniel Guan. Classification of compact homogeneous spaces with invariant symplectic structures. Electronic Research Announcements, 1997, 3: 52-54.

[6]

Maxim Sølund Kirsebom. Extreme value theory for random walks on homogeneous spaces. Discrete & Continuous Dynamical Systems, 2014, 34 (11) : 4689-4717. doi: 10.3934/dcds.2014.34.4689

[7]

Alexander Kemarsky, Frédéric Paulin, Uri Shapira. Escape of mass in homogeneous dynamics in positive characteristic. Journal of Modern Dynamics, 2017, 11: 369-407. doi: 10.3934/jmd.2017015

[8]

Steve Hofmann, Dorina Mitrea, Marius Mitrea, Andrew J. Morris. Square function estimates in spaces of homogeneous type and on uniformly rectifiable Euclidean sets. Electronic Research Announcements, 2014, 21: 8-18. doi: 10.3934/era.2014.21.8

[9]

Nimish Shah, Lei Yang. Equidistribution of curves in homogeneous spaces and Dirichlet's approximation theorem for matrices. Discrete & Continuous Dynamical Systems, 2020, 40 (9) : 5247-5287. doi: 10.3934/dcds.2020227

[10]

T. Tachim Medjo. Averaging of an homogeneous two-phase flow model with oscillating external forces. Discrete & Continuous Dynamical Systems, 2012, 32 (10) : 3665-3690. doi: 10.3934/dcds.2012.32.3665

[11]

Pierre Magal. Global stability for differential equations with homogeneous nonlinearity and application to population dynamics. Discrete & Continuous Dynamical Systems - B, 2002, 2 (4) : 541-560. doi: 10.3934/dcdsb.2002.2.541

[12]

Hongyan Zhang, Siyu Liu, Yue Zhang. Dynamics and spatiotemporal pattern formations of a homogeneous reaction-diffusion Thomas model. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1149-1164. doi: 10.3934/dcdss.2017062

[13]

Changguang Dong. Separated nets arising from certain higher rank $\mathbb{R}^k$ actions on homogeneous spaces. Discrete & Continuous Dynamical Systems, 2017, 37 (8) : 4231-4238. doi: 10.3934/dcds.2017180

[14]

Alessandro Fonda, Rafael Ortega. Positively homogeneous equations in the plane. Discrete & Continuous Dynamical Systems, 2000, 6 (2) : 475-482. doi: 10.3934/dcds.2000.6.475

[15]

María Anguiano, Francisco Javier Suárez-Grau. Newtonian fluid flow in a thin porous medium with non-homogeneous slip boundary conditions. Networks & Heterogeneous Media, 2019, 14 (2) : 289-316. doi: 10.3934/nhm.2019012

[16]

Yilei Tang. Global dynamics and bifurcation of planar piecewise smooth quadratic quasi-homogeneous differential systems. Discrete & Continuous Dynamical Systems, 2018, 38 (4) : 2029-2046. doi: 10.3934/dcds.2018082

[17]

Alexander Krasnosel'skii, Alexei Pokrovskii. On subharmonics bifurcation in equations with homogeneous nonlinearities. Discrete & Continuous Dynamical Systems, 2001, 7 (4) : 747-762. doi: 10.3934/dcds.2001.7.747

[18]

Mohammad Shafiee. A note on $2$-plectic homogeneous manifolds. Journal of Geometric Mechanics, 2015, 7 (3) : 389-394. doi: 10.3934/jgm.2015.7.389

[19]

Matthew B. Rudd. Statistical exponential formulas for homogeneous diffusion. Communications on Pure & Applied Analysis, 2015, 14 (1) : 269-284. doi: 10.3934/cpaa.2015.14.269

[20]

Li Ma, De Tang. Evolution of dispersal in advective homogeneous environments. Discrete & Continuous Dynamical Systems, 2020, 40 (10) : 5815-5830. doi: 10.3934/dcds.2020247

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (191)
  • HTML views (88)
  • Cited by (0)

Other articles
by authors

[Back to Top]